MAUDE Adverse Event Report: EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC NXS HOST

EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC NXS HOST
Catalog Number 11413475
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has requested instrument files, setup, and information on the patient id barcode for further investigation.The customer stated that they have code 39 and code 128 enabled.For these symbologies, siemens has stated that a check digit must be enabled to prevent scanning errors.The customer has not yet stated what symbology is used for the patient id.The cause of this event is unknown.
 
Event or Problem Description
The customer alleged that when running a test for a 78 year old female, the results were incorrectly applied to the patient id for an 83 year old male.The customer stated that the test run prior to this mix up was for the 83 year old male.The error was noticed immediately and there was no change to patient treatment or diagnosis.The test was correctly rerun for the 78 year old female.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
The customer was not able to provide all of the requested information needed to confirm if a software issue occurred on the epoc instrument.During the review of the information the custom did provide, no evidence could be found that the alleged issue took place on the device.No further investigation can be performed without all of the requested data.No product problem found.

Brand Name
EPOC BLOOD ANALYSIS SYSTEM
Common Device Name
EPOC NXS HOST
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
Manufacturer (Section G)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA   K1G 3P5
Manufacturer Contact
felix akinrinola
2 edgewater drive
norwood, MA 02062
MDR Report Key18190853
Report Number3002637618-2023-00100
Device Sequence Number12397392
Product Code CHL
UDI-Device Identifier00630414606095
UDI-Public630414606095
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K200107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11413475
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age78 YR
Patient SexUnknown